Alert archive / Indiana / Severe Thunderstorm Warnings in 1999
Severe Thunderstorm Warning 113, NWS Northern Indiana
NWS Northern Indiana issued this severe thunderstorm warning at Jul 26, 1999, 3:14 PM EST for Allen County, Indiana. It was in force for 51 min. 2 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Jul 26, 1999, 3:14 PM EST (20:14 UTC)
- Expired
- Jul 26, 1999, 4:05 PM EST
- In force
- 51 min
- Issued by
- NWS Northern Indiana
- Area
- Whole counties
County Allen County, IN
The radar
The Northern Indiana radar (KIWX), 61 km from the middle of the area, began a volume at 20:17 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 26, 3:35 PM EST | Thunderstorm Wind | New Haven, IN | Power lines downed. |
| Jul 26, 3:45 PM EST | Thunderstorm Wind | Monroeville, IN | Numerous trees and several semi trailers knocked over. |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 12:00Z, 8.2 hours before the alert went out and 214 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1554 m above ground
- 0-6 km bulk shear
- 23 kt
- 0-1 km storm-relative helicity
- 68 m²/s²
- 0-3 km storm-relative helicity
- 139 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KFWA 262016 SVRFWA INC003-262105- BULLETIN- EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE NORTHERN INDIANA 314 PM EST MON JUL 26 1999 THE NATIONAL WEATHER SERVICE IN NORTHERN INDIANA HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... ALLEN COUNTY IN NORTHEASTERN INDIANA * UNTIL 405 PM EST * AT 307 PM EST... DOPPLER RADAR AT NORTH WEBSTER INDICATED A RAPIDLY DEVELOPING SEVERE THUNDERSTORM 4 MILES WEST OF FORT WAYNE OR 2 MILES SOUTHWEST OF WALLEN... MOVING SOUTHEAST AT 15 MPH. * SOME LOCATIONS IN THE PATH OF THIS SEVERE THUNDERSTORM ARE... WALLEN FORT WAYNE CEDARVILLE NEW HAVEN SEEK SHELTER INSIDE A STURDY BUILDING AWAY FROM WINDOWS. SEVERE THUNDERST|ORMS PRODUCE DESTRUCTIVE HAIL AND DAMAGING WINDS.
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Northern Indiana wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 26, 12:59 PM EST, 2 hours 15 minutes earlier.
Area forecast discussion, Jul 26, 12:59 PM EST, 2 hours 15 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORTHERN INDIANA 1259 PM EST MON JUL 26 1999 17Z SFC MAP ALNG WITH LAPS AND VIS SAT STILL SHOWING OLD FRONTAL BNDRY EXTDG FM ORD SE TO MIE AND MARKED NWD EXTEND OF INSTABILITY AXIS THIS PM. LEFTOVER MCV OVR NR ORD LIMITING INSOLATION ACRS THE FA WITH PLENTY OF DEBRIS CLDS IN PLACE. OUTFLOW BNDRY CONTS TO PROGRESS QUICKLY S AND E AND WILL CLR OH COUNTIES BY 19Z. FCST PROBLEMS THIS PD ARE LATE DAY STORMS IF ANY...AND OUTPD TEMPS. 12Z MODELS MAINLY SIMILAR THRU FIRST HALF OF FCST CYCLE BUT DIFFERENCES BEGIN TO MANIFEST FM 36HRS AND BEYOND. ALL AGREE ON FROPA THRU FA DURING THE EVENING. STILL XPC FAIR AMNT OF PRECIP TO BREAK OUT ALNG THIS COLD FRONT ESP ACRS IN/MI ZONES. SVR THREAT LESSENING W/TIME BUT ISOLATED POSSIBLE IF AND BIG IF WE CAN DESTABILIZE LTR THIS PM. AFTER THAT FCST PRETTY STRAIGHT FORWARD. FROPA SIGNALLING RTRN OF COOLER...DRIER AIR ACRS ALL OF THE FA INTO WED BEFORE SFC RIDGE PASSAGE AND RTRN FLOW SETTING UP BACK WEST. WOULD THEREFORE XPC RTRN TO HOT AND HUMID WED. ETA SEEMS TO DVLP SOME TYPE OF CONVECTIVE FEEDBACK AT 48HRS TOO FAR S. NGM APPEARS BETTER WITH BEST DYNAMICS ASSOCD/W ONE OF A SERIES OF SW TROFS EMBEDDED WITHIN PROGRESSIVE WESTERLY FLOW AND WAA FURTHER N ACRS W AND N MI. FOR NOW WILL LEAVE TUE NIGHT PD DRY BUT INTRODUCE SMALL CHANCE POP FOR WED AFTERNOON. EXTENDED STILL PROMISES UNSETTLED RING OF FIRE PATTERN LTR THIS WEEK AND MUCH NEEDED RAINFALL FOR PARCHED AREAS OF N INDIANA. SBN BT 067/087 067/090 070 66500 FWA BT 068/089 066/090 070 66600 AOH BT 069/089 068/090 070 66600 .IWX...NONE TEH
In the hours before
Special weather statement, Jul 26, 1:35 PM EST, 1 hour 39 minutes before
INZ003>009-012>018-020-022>027-032>034-MIZ077>081-OHZ001-002-004-005- 015-016-024-025-270300- SEVERE WEATHER OUTLOOK NATIONAL WEATHER SERVICE NORTHERN INDIANA 135 PM EST MON JUL 26 1999 ...SEVERE THUNDERSTORMS POSSIBLE LATE THIS AFTERNOON AND EVENING... A COLD FRONT OVER IOWA AND WISCONSIN THIS MORNING WILL MOVE EAST TODAY...REACHING NORTHWEST INDIANA AND SOUTHWEST LOWER MICHIGAN LATE TODAY AND MOVING ACROSS THE REMAINDER OF NORTHERN INDIANA AND NORTHWEST OHIO TONIGHT. WARM HUMID AIR AHEAD OF THIS FRONT WILL HELP SET THE STAGE FOR THUNDERSTORMS LATE THIS AFTERNOON INTO THIS EVENING...SOME OF WHICH COULD BE SEVERE. WIND DAMAGE IS THE MAIN THREAT FROM THE STRONGEST STORMS...WITH ISOLATED LARGE HAIL ALSO POSSIBLE. BRIEF HEAVY DOWNPOURS WILL ALSO CAUSE PONDING OF WATER ON ROADS. THE GREATEST THREAT FOR SEVERE WEATHER IS ALONG AND SOUTH OF A WINAMAC TO OTTAWA LINE AFTER 400 PM EST. SPOTTER ACTIVATION MAY BE NEEDED LATE THIS AFTERNOON AND EVENING. TEH
Special weather statement, Jul 26, 2:37 PM EST, 37 minutes before
INZ034-270100- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORTHERN INDIANA 237 PM EST MON JUL 26 1999 ...SEVERE THUNDERSTORM WATCH FOR JAY COUNTY INDIANA UNTIL 8 PM EST... A SEVERE THUNDERSTORM WATCH HAS BEEN ISSUED FOR PARTS OF KENTUCKY... INDIANA AND OHIO. THIS WATCH INCLUDES JAY COUNTY IN EAST CENTRAL INDIANA. A SEVERE THUNDERSTORM WATCH MEANS THAT CONDITIONS ARE FAVORABLE FOR SEVERE WEATHER...INCLUDING LARGE HAIL AND/OR DAMAGING WIVNDS. SEEK SHELTER IF SEVERE WEATHER APPROACHES OR A WARNING IS ISSUED. MURPHY
Nearby
Severe Thunderstorm Warnings in Indiana, 1999Every severe thunderstorm warning in 1999
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.